Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Discriminants of Chebyshev-like polynomials and their generating functions

Author: Khang Tran
Journal: Proc. Amer. Math. Soc. 137 (2009), 3259-3269
MSC (2000): Primary 11C08
Published electronically: March 24, 2009
MathSciNet review: 2515422
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In his paper of 2000, Kenneth B. Stolarsky made various observations and conjectures about discriminants and generating functions of certain types of Chebyshev-like polynomials. We prove several of these conjectures. One of our proofs involves Wilf-Zeilberger pairs and a contiguous relation for hypergeometric series.

References [Enhancements On Off] (What's this?)

  • [1] G. E. Andrews, R. Askey, and R. Roy, $ \textit{Special Functions}$, Cambridge University Press, Cambridge, 1999. MR 1688958 (2000g:33001)
  • [2] T. M. Apostol, The resultants of the cyclotomic polynomials $ F_{m}(ax)$ and $ F_{n}(bx)$, Math. Comp. 29 (1975), 1-6. MR 0366801 (51:3047)
  • [3] K. Dilcher and K. B. Stolarsky, Resultants and discriminants of Chebyshev and related polynomials, Transactions of the Amer. Math. Soc. 357 (2004), 965-981. MR 2110427 (2005k:13054)
  • [4] I. M. Gelfand, M. M. Kapranov, and A. V. Zelevinsky, $ \mathit{\textit{Discriminants, Resultants, and}}$ $ \textit{Multidimensional Determinants}$, Birkhäuser Boston, Boston, 1994. MR 1264417 (95e:14045)
  • [5] J. Gishe and M. E. H. Ismail, Resultants of Chebyshev polynomials, Z. Anal. Anwend. 27 (2008), no. 4, 499-508. MR 2448748
  • [6] M. Petkovsek, Computer algebra package aisb.m for Mathematica.
  • [7] M. Petkovsek, H. S. Wilf, and D. Zeilberger, $ \textit{A=B}$. A K Peters, Ltd., Wellesley, MA, 1996. MR 1379802 (97j:05001)
  • [8] D. P. Roberts, Discriminants of some Painlevé polynomials, Number Theory for the Millennium, III, A K Peters, Natick, MA, 2002, pp. 205-221. MR 1956276 (2004a:33037)
  • [9] K. Stolarsky, Discriminants and divisibility for Chebyshev-like polynomials, Number Theory for the Millennium, III (Urbana, IL, 2000), A K Peters, Natick, MA, 2002, pp. 243-252. MR 1956279 (2004a:11018)
  • [10] R. Vid $ \bar{\mbox{u}}$nas, A generalization of Kummer's identity, Conference on Special Functions (Tempe, AZ, 2000), Rocky Mountain J. Math. 32 (2002), no. 2, 919-936. MR 1934920 (2003j:33011)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11C08

Retrieve articles in all journals with MSC (2000): 11C08

Additional Information

Khang Tran
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, 1409 West Green Street, Urbana, Illinois 61801

Received by editor(s): November 13, 2008
Received by editor(s) in revised form: January 27, 2009
Published electronically: March 24, 2009
Communicated by: Ken Ono
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society